Jump to content
CrazyBoards.org

Recommended Posts

OK so I live in North Texas, and the last 2 years or so there's been an enormous crackdown among psychiatrists and the ones in my area are leery of prescribing benzos. I've been trying to taper off and I'm just about almost there, but is there ANYTHING I can do to make the *physical* withdrawal symtoms stop?

They're HORRIBLE and just put me out of commission for 38 days because I couldn't get a refill. I started to conserve them before I ran out, and I WAS able to get down to an even lower dose, but I can't just go off Clonazapam completely yet and my doctor wants me to.

I want to be off it just as bad. I started taking it several years ago (I was put on it for sleep and restlessness/akathesia, which might not have been the best move, and also for crippling anxiety). Years ago my doctor would give me 3 refills and they won't do that anymore. I was stable then and just saw my psychiatrist every 3 months. But now, going month to month with it, it's become a nightmare.

If I can't get an appointment with my psychiatrist EXACTLY one month after my last one, then I'm left without the clonazapam, sometimes for a week. So thinking maybe it's not good for me to wait until the last minute to ask for a refill, I'll call a few days ahead to have it be on her radar, but then I'll get in trouble for "running out too early," when I haven't run out yet.

I feel like I can't win right now on Clonazapam and I just want to not take it anymore. The withdrawals are terrible and they don't go away as quickly as I thought they would. I hate being dependent on this drug just to be functional, and have gaps in a week here and there every MONTH where I'm non-functional. I can't work this way.

How do I lessen the tremors, the shaking, etc.? And the cognitive issues? I did NOTHING for 38 days really. Just lay around hoping I wouldn't seize. 

Share this post


Link to post
Share on other sites
5 minutes ago, yellowlovesgray said:

OK so I live in North Texas, and the last 2 years or so there's been an enormous crackdown among psychiatrists and the ones in my area are leery of prescribing benzos. I've been trying to taper off and I'm just about almost there, but is there ANYTHING I can do to make the *physical* withdrawal symtoms stop?

They're HORRIBLE and just put me out of commission for 38 days because I couldn't get a refill. I started to conserve them before I ran out, and I WAS able to get down to an even lower dose, but I can't just go off Clonazapam completely yet and my doctor wants me to.

I want to be off it just as bad. I started taking it several years ago (I was put on it for sleep and restlessness/akathesia, which might not have been the best move, and also for crippling anxiety). Years ago my doctor would give me 3 refills and they won't do that anymore. I was stable then and just saw my psychiatrist every 3 months. But now, going month to month with it, it's become a nightmare.

If I can't get an appointment with my psychiatrist EXACTLY one month after my last one, then I'm left without the clonazapam, sometimes for a week. So thinking maybe it's not good for me to wait until the last minute to ask for a refill, I'll call a few days ahead to have it be on her radar, but then I'll get in trouble for "running out too early," when I haven't run out yet.

I feel like I can't win right now on Clonazapam and I just want to not take it anymore. The withdrawals are terrible and they don't go away as quickly as I thought they would. I hate being dependent on this drug just to be functional, and have gaps in a week here and there every MONTH where I'm non-functional. I can't work this way.

How do I lessen the tremors, the shaking, etc.? And the cognitive issues? I did NOTHING for 38 days really. Just lay around hoping I wouldn't seize. 

its dangerous. do you have a pcp, id call them and have them step in , in the interim.........you need to safely ween

you also need to tell pdoc u dont have enough to cover till next appointment im sure they wouldnt call something in, even if its say 6-7 pills till the next appointment

Share this post


Link to post
Share on other sites
42 minutes ago, looking for answers said:

its dangerous. do you have a pcp, id call them and have them step in , in the interim.........you need to safely ween

you also need to tell pdoc u dont have enough to cover till next appointment im sure they wouldnt call something in, even if its say 6-7 pills till the next appointment

My PCP did it once, but will not do it ever again. I also tried changing my PCP and seeing a different doctor back home while visiting my mother, and they said they simply do not prescribe anything "narcotic." I tried explaning that I was afraid of a withdrawal seizure, and ALL of these doctors just say "Go to the ER."
One said she wouldn't fill it because "I don't consider that a seizure medication." WTF? How can she not know about withdrawal seizures? I'm baffled none of my doctors are concerned about it. And it's been this way in my neck of the woods forever.

I've had to go to the ER a few times in the last few years. I even show them my bottles so they can see my dosage and the dates, etc. and nothing. NOBODY except the ER can do it.

I've also seized in workplaces before. I don't understand how they expect me to be functional in this state.

Share this post


Link to post
Share on other sites

Oh and also, my current psychiatrist will only RELUCTANTLY call in a small "gap" refill (6-7) after I've gone several days without.

Before this psychiatrist, my old one went on VACATION in another country and took his entire staff (I think they're all family(, and he had nobody answering phones and I had to go to the ER. He did NOT tell me he was going on vacation. When I brought it up he just said he was human. He was supposed to call it in before he left but he didn't.

So then, I decided to try calling early because it was hard to get a hold of him, and he said that if I EVER called and left multiple messages again (I left three over 2 days), then "YOU ARE ON YOUR OWN." He was really creepy about it.

Share this post


Link to post
Share on other sites

I’m sorm

slrry to hear that. But the Er seems

like  good idea 

3 minutes ago, yellowlovesgray said:

Oh and also, my current psychiatrist will only RELUCTANTLY call in a small "gap" refill (6-7) after I've gone several days without.

Before this psychiatrist, my old one went on VACATION in another country and took his entire staff (I think they're all family(, and he had nobody answering phones and I had to go to the ER. He did NOT tell me he was going on vacation. When I brought it up he just said he was human. He was supposed to call it in before he left but he didn't.

So then, I decided to try calling early because it was hard to get a hold of him, and he said that if I EVER called and left multiple messages again (I left three over 2 days), then "YOU ARE ON YOUR OWN." He was really creepy about it.

Geeze

Share this post


Link to post
Share on other sites

I am currently going through a similar situation with Xanax. It's nobody's fault but my own that I am running into such difficulties, running out early, and leaving myself without benzos for a week at a time. I just had a seizure on 1/30 from benzo withdraw and the ER was more than incompetent. They said I had this grand-mal seizure because I missed ONE DAY of my Lamictal. I followed up with my psychiatrist and 3 other physicians and not one of them agreed with what the ER told me caused my seizure. I have been having headaches since the incident and not feeling the best; depressed mood and lack of interest/pleasure to do anything. I wish I had realized how powerfully addictive Xanax was before I experienced it first-hand. I cannot think of any other medications that have enslaved me like the benzodiazepines have... Some of us have the willpower and self-control to take this kind of medication responsibly, I just am not one of those people and unfortunately had to learn so the hard way.

Share this post


Link to post
Share on other sites

I live in North Texas as well, I wonder if we see same doctor?  Dr. G?

Anyways, I've always known this was a problem so I hoarded ativan, i have probably a year's supply of ativan here...

I got refills and such even when I didn't need it, benzos are cheap.  Wasn't going to be stuck in that situation with the suspicious medical team.

Edited by BrianOCD

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×